Accutane ruined me...

  • raulraul2
  • 2 years ago

I took accutane for 18 days then I saw it was really bad , it is really bad , and I called my dermatologist and he said to quit the tratment for 1 week and take antibiotics... has anyone seen or hearth something like this before? This is my breakout?!

Comments (10)

hey im sorry to hear about some of the problems different people have had i hope my ride with accutane will be a little different. I started on accutane yesterday affter 10years of acne. My acne is not servere but has started to travel from my face down to my cheast and all over the tops of my shoulders, which makes it really difficult for me to wear the clothing which i would like been a 25year old woman. Holidays are depressing as not wanting to go without makeup on the beach.. i am really hoping this will work for me and i do not get any of the horrible side effects i have seen on here. id love to see some before and after photos from the people accutane did work on :) thanks everyone .. good luck :) xx
Reply
It had been a few months since I stop using Accutane. I was under the care of my dermatologist. Each month I had to get blood work. I'm not sure about the online your doctor advised you to use. You must get blood work done to make sure everything is fine and that you don't get pregnant. Yes, it does get worst before it gets better. I was on it fit about six months and saw Mr doctor monthly. My skin is beautiful now..! :-) make sure you have your blood work done. Also, my pharmacist had to be given a certain number to fill my prescription. Accutane is a very potent and serious treatment.
Reply
My 14 year old son took zenotane(generic for Accutane) for 8 weeks(40mg per day). He had to quit due to severe joint pain. He had to stop surfing, swimming and skating due to the terrible pain in all joints. He has been off the medicine for 2 weeks now and the joint pain hasn't improved. Has anyone else had this? We are worried the joints won't feel normal again. ALso, his acne got worse on the medicine. Very frustrating.
Reply


Hey there surfside50, sorry to hear your son had some complications, did you follow up with the doctor? Here are a few related FAQ's that you may find helpful, and also feel free to ask a doctor yourself :)



Should I Stop Taking Accutane if It Hurts my Joints?



How Can I Prevent Achy Joints from Accutane?


Reply
-:- Message from RealSelf staff -:-

This comment does not follow our Community Guidelines and/or Terms of Service. We reserve the right to remove any post for any reason.
Reply
We on the same page. I was on accutane beginning of last month for 10 days and it turned my life to hell. I completely stopped taking accutane for a month now. My face is still full of scabs. I had about 30 skin doctors came and see my face. Click on my page and see pictures. Is your face fully heal yet?
Reply
Don't give up. It's normal. I've seen that the worse your acne is the worse your breakout will be. I've taken it 3 times. The first time, my family told me to stop taking it , because it was ruining my face and that it was a waste of money, and that my dermatologist was scamming me. I was getting worse and worse, as never in my life. I was sad, but the fourth month came. Then the change was almost magical. From one day to other, my face started to improve rapidly and for the fifth month my face was clean and incredibly beautiful. Everyone was like ¿what did you do? you have one of the most beautiful skins I've ever seen. People who did not support me told me "I want to try that drug too, your skin is better than mine" I told them..Mmm well you can't, you don't have acne. So be very very patient ¡Finish your treatment! You will not be disappointed. I swear
Reply
Your post is older that I though. By this time you'd probably have finished your treatment. Anyway, maybe this will be useful for someone else.
Reply
Raulraul2, yes I have a breakout just as bad as yours. I have been on accutane for almost two weeks. I have to face my students, parents, and coworkers each day with this BIG breakout. There is an up side to this... First of all, I went thru this apprx 20 years ago when I had my second child. I am now in my 50's, in my menopausal years, and my acne is back. Hormones Changes during ones life. I had no problems years ago when I was on acutane; only a big breakout, then a beautiful clear face. Be patient Raulraul2, this is probably the " storm before things calm down. Stick with the regiment your Doctor places you on, and don't be influenced by others. Each person responds differently to meds and life. I will upload a pic of my beautiful Big breakout. I read earlier today that when you see the breakout, you know the product is doing its job. Have your every seen an embryo? What does that same embryo looks like about 6 months after it has been delivered? A beautiful, smooth, great smelling baby? ...By the way, seeing your breakout helped me to know that I AM on the right path and that this IS part of the process. Thanks for the pic...!
Reply
If I was allergic I should break out everywhere : forehead,back,chest.But my forhead,back,chest are 100% clear.As Dr.Altman said :Occasionally patients with acne do experience increased breakouts at the beginning of isotretinoin treatments. Sometimes these breakouts can be severe. It is difficult to predict which patient would have such a response, however, such responses are more common on higher initial doses.
Antibiotics help with this, but when a reaction is severe, the patient may need prednisone to calm down the inflammation and decrease the chances of scarring. Usually this does not necessitate stopping the isotretinoin altogether. But it does require watching the patient closely and adjusting treatment as needed.
Please talk to your doctor about possible prednisone treatment.
It's just a bad break out
Reply

I don't know anything about accutane, but just wanted to say that I'm really sorry this happened to you. Is it possible you're allergic?

Reply